Wyoming, 2010High Wind in Wyoming, November 16, 2010
November 16, 2010 · NWS SLC · 1 event in 1 county or zone
The same series of storm systems that impacted northern Utah also brought gusty winds to far southwest Wyoming, with the strongest gusts being recorded on November 16th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The same series of storm systems that impacted northern Utah also brought gusty winds to far southwest Wyoming, with the strongest gusts being recorded on November 16th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Nov 16, 10:19 AM MST, 27 minutes earlier.
Area forecast discussion, Nov 16, 10:19 AM MST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1019 AM MST TUE NOV 16 2010
.SYNOPSIS...FINAL WEATHER DISTURBANCE WILL MOVE OVER UTAH TODAY
CAUSING SNOW AT HIGHER ELEVATIONS...AND STRONG WINDS AT THE SFC
FOR NORTHERN LOCALES. BY WEDNESDAY...WEAK AMPLITUDE RIDGE WILL
BUILD IN BRINGING NICE WEATHER AND WARMING TEMPERATURES THROUGH
THE REMAINDER OF THE WEEK. NEXT FRONT LOOKS POISED TO DROP DOWN
FROM THE PACIFIC NORTHWEST AND AFFECT UTAH BY LATE SATURDAY MORNING.
&&
.DISCUSSION...CURRENT RADAR MOSAIC AND SATELLITE IMAGERY CONFIRM
SHORTWAVE MOVING OVER REGION THIS MORNING THOUGH FRONT HAS SLOWED
DOWN SOMEWHAT TO THE NW. STILL ANTICIPATE ONE MORE SHOT OF HEAVIER
SNOW WITH PASSAGE OVER MOUNTAINS/HIGHER VALLEYS TODAY. MODELS
CONTINUE TO INDICATE STRONG H7 WINDS IN RESPONSE TO WAVE MOVING
OVERHEAD AND LOCAL OBS REPORTING WINDS ARE PICKING UP. ADD FAVORABLE
NORTHWEST OROGRAPHIC FLOW INTO THE HIGHER TERRAIN OF THE WASATCH
AND FAR WESTERN UINTAS AND SEVERAL MORE INCHES OF SNOW ARE
CERTAINLY POSSIBLE. THE STRONG WINDS WILL ONLY MAKE MATTERS WORSE
AS BLOWING SNOW DROPS VISIBILITIES TO LESS THAN 1/8 MILE AT TIMES.
THAT BEING SAID...WILL CONTINUE WINTER STORM WARNING THROUGH THIS
EVENING.
AS MENTIONED ABOVE...STRONG H7 WINDS ARE EXPECTED TODAY DUE TO
110KT JET AND STRONG SUBSIDENCE BEHIND FRONT. THESE STRONG WINDS
ARE EXPECTED TO MIX DOWN TO THE SFC THIS AFTN...ESPECIALLY ACROSS
THE NORTHWEST DESERTS AND ACROSS I-80 CORRIDOR ACROSS SRN WY. LATEST
12Z NAM RUN SHOWS 50 TO 55KT WINDS AT 700MB THAT WILL LIKELY BE
DRAWN DOWN TO THE SURFACE. WITH THAT IN MIND...WILL CONTINUE HIGH
WIND WARNING THROUGH EARLY THIS EVENING FOR THOSE AREAS MENTIONED
ABOVE. FOR AREAS AROUND UINTA BASIN AND PRICE/WELLINGTON
AREA...WINDS WILL BE STRONG BUT EXPECTED TO BE BELOW HIGH WIND
CRITERIA. FEEL CONFIDENT THAT WIND ADVISORY WILL BE MET WITH SOME
GUSTS POSSIBLY REACHING HIGH WIND WARNING. WILL CONTINUE WIND
ADVISORY FOR THOSE AREAS THROUGH THIS EVENING TOO.
CONDITIONS WILL GREATLY IMPROVE TOMORROW AS WEAK RIDGING BUILDS IN
BRINGING CLEARING SKIES...WESTERLY FLOW...AND WARMER TEMPS. BY
THURSDAY...ZONAL FLOW WILL CONTINUE TO PUMP IN WARM AIR AS THE
NEXT AREA OF LOW PRESSURE DROPS DUE S FROM CANADIAN COAST. ASSOD
FRONT WILL SLOWLY MOVE ACROSS PAC NW CAUSING UNSETTLED WX THRU THE
WEEKEND AS JET SUPPORT REMAINS RELATIVELY WEAK. PRE-FRONTAL
MOISTURE WILL MOVE INTO NRN AREAS BY LATE SAT MORNING/EARLY SAT
AFTN AND OVERSPREAD ENTIRE CWA BY MIDNIGHT. PROLONGED PERIOD OF
PRECIP IS EXPECTED WITH HEAVY MTN SNOWS POSSIBLE WITH THIS STORM.
&&
.AVIATION...COLD FRONT WILL MOVE THROUGH SLC TERMINAL BY EARLY AFTN
WITH A WIND SHIFT EXPECTED BTWN 17Z AND 20Z. AS THE FRONT APPROACHES
STRONG GUSTY SFC WINDS...POSSIBLY EXCEEDING 30MPH...ARE EXPECTED ALONG
AND BEHIND THE FRONT. CIGS/VIS SHOULD REMAIN VFR THROUGH MOST OF
THE DAY WITH OCCNL MVFR POSSIBLE UNDER HEAVIER SHOWERS.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WARNING UNTIL 8 PM MST THIS EVENING FOR UTZ009-010.
WINTER STORM WARNING UNTIL 8 PM MST THIS EVENING FOR UTZ007-008.
HIGH WIND WARNING UNTIL 8 PM MST THIS EVENING FOR UTZ005.
WIND ADVISORY UNTIL MIDNIGHT MST TONIGHT FOR UTZ012.
WIND ADVISORY UNTIL 10 PM MST THIS EVENING FOR UTZ011.
WY...HIGH WIND WARNING UNTIL 8 PM MST THIS EVENING FOR WYZ021.
&&
PUBLIC...TGR
AVIATION...TGR
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Nov 16, 6:51 AM MST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
651 AM MST TUE NOV 16 2010
UTZ001>012-WYZ021-171400-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SOUTHWEST WYOMING-
651 AM MST TUE NOV 16 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN HALF OF UTAH
AND SOUTHWEST WYOMING.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WILL CONTINUE ACROSS THE NORTHERN MOUNTAINS OF UTAH
THROUGH EARLY THIS EVENING. THE WEATHER DISTURBANCE RESPONSIBLE FOR
THIS SNOW AND HIGH WINDS WILL EXIT THE AREA LATER TODAY...WITH
SNOW WINDING DOWN OVER THE MOUNTAINS AND ADJACENT VALLEYS EARLY
THIS EVENING.
THIS SAME WEATHER DISTURBANCE WILL GENERATE HIGH WINDS AS IT EXITS
THE AREA TODAY. THE STRONGEST WINDS WILL DEVELOP ACROSS THE
NORTHWEST DESERT AND SALT FLATS...AND OVER SOUTHWEST WYOMING.
SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 60 MPH ARE
EXPECTED. STRONG WINDS ARE ALSO EXPECTED OVER THE UINTA BASIN AND
IN THE PRICE/WELLINGTON AREAS IN EASTERN UTAH THESE WINDS WILL
RANGE BETWEEN 25 TO 35 MPH WITH GUSTS APPROACHING 50 MPH THROUGH
EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A WARM AND DRY WEST-SOUTHWEST FLOW ALOFT WILL DEVELOP OVER THE
GREAT BASIN WEDNESDAY...AND STRENGTHEN LATE IN THE WEEK. WARM AND
WINDY CONDITIONS WILL DEVELOP LATE THIS WEEK...WITH TEMPERATURES
GENERALLY ABOVE NORMAL THURSDAY AND FRIDAY.
A COLD FRONT WILL STALL NEAR THE NORTHWEST CORNER OF UTAH FRIDAY.
SHOWERS WILL FORM ALONG AND NORTH OF THE FRONT FRIDAY NIGHT...WITH
AREAS OF PRECIPITATION AND COOLER TEMPERATURES EXPECTED NEAR THE
IDAHO BORDER. THIS FRONT WILL MOVE THROUGH THE AREA OVER THE
WEEKEND. MUCH COLDER TEMPERATURES AND WIDESPREAD PRECIPITATION
WILL EXIST OVER NORTHERN UTAH AND SOUTHWEST WYOMING INTO EARLY
NEXT WEEK. HEAVY SNOWFALL IS POSSIBLE AT THE HIGHER
ELEVATION...WITH MANY WESTERN AND NORTHERN VALLEYS ALSO RECEIVING
SUBSTANTIAL SNOW FROM THIS STORM.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
UTZ013>016-019>021-517-518-171400-
SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-
SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
651 AM MST TUE NOV 16 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN HALF OF UTAH.
.DAY ONE...TODAY AND TONIGHT
A WEAK AND GENERALLY DRY FRONT WILL MOVES THROUGH THE AREAS LATER
TODAY THROUGH TONIGHT. BREEZY NORTH WINDS AND COOLER TEMPERATURES
WILL FOLLOW THE FRONT FOR LATE TODAY THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A WARM AND DRY WEST-SOUTHWEST FLOW ALOFT WILL DEVELOP OVER THE
GREAT BASIN WEDNESDAY...AND STRENGTHEN LATE IN THE WEEK. WARM AND
WINDY CONDITIONS WILL DEVELOP LATE THIS WEEK...WITH TEMPERATURES
GENERALLY ABOVE NORMAL THURSDAY AND FRIDAY.
WINDY CONDITIONS WILL CONTINUE SATURDAY...WITH INCREASING MOISTURE
PRODUCING EXTENSIVE CLOUDS COVER AND SLIGHTLY COOLER TEMPERATURES
EARLY IN THE WEEKEND. A COLD PACIFIC STORM SYSTEM ALONG THE WEST
COAST WILL BEGIN TO WORK SLOWLY EAST LATE THIS WEEKEND. COOLER
TEMPERATURES AND AN INCREASING THREAT FOR SHOWERS WILL SHOW UP
SUNDAY. MUCH COOLER TEMPERATURES AND WIDESPREAD PRECIPITATION WILL
COVER THE AREA EARLY NEXT WEEK...WITH SIGNIFICANT SNOWFALL POSSIBLE
OVER THE MOUNTAINS AND ADJACENT WESTERN VALLEYS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
High Wind, Uinta
- When
- November 16, 10:46 AM MST to 10:51 AM MST
- Where
- Uinta forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.288, -110.548 (the zone’s center; the record gives no point)
The sensor at First Divide, I-80 east of Evanston, recorded a maximum wind gust of 63 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in North Carolina, November 16 to 17, 2010$34,000 · 50 kt wind · 33 events
- Damaging Winds in Virginia, November 16 to 17, 2010$75,000 · 70 kt wind · 16 events
- Damaging Winds in Virginia, November 16 to 17, 2010$28,000 · 50 kt wind · 19 events
- Strong Wind in Kentucky, November 16, 2010$25,000 · 16 events
- Damaging Winds in Idaho, November 16, 2010$40,000 · 60 kt wind · 4 events
- High Wind in Kentucky, November 16, 2010$25,000 · 53 kt wind · 4 events
- Heavy Snow in Wyoming, November 16 to 17, 201021 events
- Hail and Damaging Winds in Virginia, November 16, 2010$15,000 · 63 kt wind · 11 events
- High Wind in Montana, November 16, 201068 kt wind · 12 events
- Damaging Winds in South Carolina, November 16 to 17, 2010$13,000 · 55 kt wind · 5 events
- Hail and Damaging Winds in North Carolina, November 16, 201055 kt wind · 9 events
- Winter Storm and Winter Weather in Colorado, November 16 to 17, 20107 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 267258.